Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
FLLoriK

Angel
Registered:
Posts: 568
Reply with quote  #1 
Did my first tx of Doxil yesterday. My port didn't want to cooperate and that caused alot of fustration. There was no blood return therefore when she flushed it with Herperin, I didn't "taste" it.
But they still used it for the tx. I came home and alll was ok until I started burning up! The sweet just poured down my face and my face was beat red. Temp was 99 so I called the doctor. He said to relax a bit and suck on ice. If the temp goes up more, call back. Today when I work up, my intruding port line was very red. Like irriatated. I feel okay today. Has anyone every have this happen to them?
I wonder if it's an allergic reaction.
Calico

Avatar / Picture

Goddess Forever
Registered:
Posts: 2,525
Reply with quote  #2 
Hi Lori,
I cannot advise but this sounds strange. I once had an IV line infected (inserted on the top of my wrist, had to be removed) which caused an elevated temperature.
I would let at least a nurse look at it to make sure.

I am glad you feel okay!!!


__________________
~ There are lies, damned lies and statistics ~
Karen1956

Goddess Forever
Registered:
Posts: 1,218
Reply with quote  #3 
Lori - I lost the post the first time - so I will try again. My port got infected twice, but not immediately after chemo.  No fever though. The first time it was really red and the redness kept growing. I was put on IV antibiotics for 3 days and Levaquin for 7 days. The second time I was only on Levaquin as it was not as bad. They cultured it both times, but luckily the infection had not spread. I agree with Calico, it could be an allergic reaction.  Have you talked to the onc again?  How are you feeling?  Hugs, Karen
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #4 
Lori, oh darn it all- why can't anything be easy?
It sounds like an infection- please call the doc tomorrow. You may just need some antibiotics.
Big hugs,
love
g


__________________


WE WILL PREVAIL





CarynRose

Avatar / Picture

Goddess
Registered:
Posts: 134
Reply with quote  #5 
Sorry I'm late with this, but I wanted to chime in.  I would definitely contact your doctor and insist that they look at your port.  I did have a 'blockage' in my port at one point about a year after its installation and they had to use a 'clot buster'  that they inserted and 'sat' in there for a few hours, and then they withdrew. Sort of a heavy duty flush.  I haven't had a problem since.

I'd bet that there's some sort of clog that has gotten infected.

Best of luck,
Caryn

__________________
Caryn
FLLoriK

Angel
Registered:
Posts: 568
Reply with quote  #6 

I went to the doctoor at MD Anderson in Orlando today. Since Doxil is in the Adrianmycian family it is common to have those effects. But the port problem will have to be draino out here in Tallhassee.

PineHouse

Avatar / Picture

Junior Member
Registered:
Posts: 39
Reply with quote  #7 
Lori,
Just wondering if you have an update on your Doxil journey...

Hope all is well.

__________________
Stage IV (lung 6/08; brain 12/08), ER-/PR-/AR-/HER2-, BRCA1 mutated, normal p53
Avastin+Taxol; Carboplatin; PARP Inhibitor; Navelbine+Xeloda; Avastin+Ixempra; Doxil+Cytoxan; currently on Abraxane+Gemzar
Early stage BC occurences: 1996,1999,2003 tx AC->T,CMF,Taxotere
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.